RESEARCH PAPERS: Papers on Control Mechanics

Model Tracking Control of Hamiltonian Systems

[+] Author and Article Information
H. Flashner, J. M. Skowronski

Department of Mechanical Engineering, University of Southern California, Los Angeles, CA 90089-1453

J. Dyn. Sys., Meas., Control 111(4), 656-660 (Dec 01, 1989) (5 pages) doi:10.1115/1.3153109 History: Received March 01, 1988; Online July 21, 2009


A new approach is presented for deriving control laws for dynamic systems that can be formulated by Hamilton’s canonical equations. The approach uses the complete nonlinear equations of the system without requiring linearization. It is shown that the error equations, between the system and a Hamiltonian model to be followed, can be described by Hamilton’s canonical equations. Using the concept of diagonal set in the cartesian product of the system and the model states, a control law is derived using the Liapunov stability approach. The resulting control law allows tracking within a stipulated precision, and also with a finite time horizon. To demonstrate the method, a control law is derived for a two degree of freedom manipulator, designed to follow a linear plant. Simulation studies show fast convergence of the state error for a large angle motion maneuver.

Copyright © 1989 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In